CSN Login
Members Online: 10

Any tricks to get rid of NAUSEA ? please help.

Bill_NC's picture
Bill_NC
Posts: 110
Joined: Jan 2013

PHENERGAN 25MG , ATIVAN 1MG, METOCLOPRAMIDE 10MG, and ZOFRAN. No effect what so ever except put me to sleep. I am sick and Tired of feeling nauseated at all time day and night without end. Anyone have the same issue ?.

allmost60's picture
allmost60
Posts: 3171
Joined: Jul 2010

Hi Bill,

 I've been dealing with shingles for the last 10 days and the combination of pain meds, and antiviral med was causing me to throw up. My doctor prescribed Ondansetron OTD 4mg TPDP #15. It's a tiny white pill that has a strawberry taste that disolves on your tongue. IT WORKS! You can take it every 4 to 6 hours. I don't know if it made me tired or if it was the pain medicine. Wouldn't hurt to ask your doc if you can try it. Hope you find some relief...Sue

(FNHL-2-3A-6/10)

Bill_NC's picture
Bill_NC
Posts: 110
Joined: Jan 2013

Thanks for the input, but ZOFRAN is generic for Ondansetron OTD 4mg,  and I am taking 8mg and still no effects.

WarriorSurvivor91
Posts: 1
Joined: Jan 2013

You could ask you doctor about Marinol. I wouldn't eat at all because of how bad my nausea was until I basically had to take this medicine. It helped me a lot! Also you could try the patches boaters use behind their ears (I'm sorry I cannot remember the name at the moment). My doctor presecribe those along with the Marinol. You place one behind your ear for a few days at a time and just rub it when you start feeling nauseous. Hope that helps because I had the same issue!

Bill_NC's picture
Bill_NC
Posts: 110
Joined: Jan 2013

Thanks I will make sure to ask him, and if you remember the name of the patches please provide. Thanks again

NANCYL1
Posts: 246
Joined: Jun 2012

WarriorSurvivor:

This is just a guess.  Could those patches be dramamine or bonamine?  I think they are still out there for seasickness.  They used to be in pill form.

nancy

NANCYL1
Posts: 246
Joined: Jun 2012

Bill:

My stomach is off a good deal of the time and I don't have much appetite.  Some of this I blame on Rituxan and some on coffee.  Always have been a coffee drinker.  Now, sometimes I drink it to feel awake, as the pills I take make me sleepy.    I have acid reflux.  Undoubtedly the coffee does not help.  I take the generic of Protonix:  Pantoprazole for acid reflux.   Also, Tums, which cannot be taken on top of certain pills.  Your stomach sound much worse than mine.

Re:  Atavin.  I take O.5 Atavin and it makes me sleepy.

Pills be damned!

Nancy

jimwins's picture
jimwins
Posts: 2057
Joined: Aug 2011

Hi Bill.  I was fortunate that I didn't suffer from nausea too much but I did have it on occasion.  For me at times it was directly related to constipation.  If I didn't "go" for awhile, I started getting sick to my stomach.  Once I took care of that, the nausea (for me) was less of a problem.  I just thouht I'd through that out there for you.  Others have offered good ideas and I've heard marinol can really help with both nausea and appetite.  You might keep a record of when this happens, what you eat, etc. and see if you can identify any patterns.  Also, your nurses could probably give you some good suggestions as well.

I hope you fell better.

Jim

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1122
Joined: May 2012

Bill,

I took En-Med three packs, beginning the day of my infusion.  I never had nausea once in six months of infusions on r-abvd.

max

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network